MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD
Model Number 518-067
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Iatrogenic Source (2498)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight could not be obtained from the site.Device was discarded and lot# was unobtainable from the site.Device manufactured date is dependent on the lot# and therefore cannot be determined.The device was discarded by the site.There is no allegation of a spectranetics product malfunction.Therefore, no device evaluation will be performed.
 
Event or Problem Description
A philips representative reported that during a cardiac lead management case, a perforation to the coronary sinus (cs) occurred.A spectranetics lead locking device (lld) 518-067 was utilized in the left ventricular (lv) lead.In this scenario, the type of lead usually used for right ventricular (rv) implantation was present in the lv.Rep stated that this lead is a little bigger than what is usually used for the lv.By applying traction/counter traction, the lead eventually came loose and was completely removed.Approximately 1 minute later, the anesthesiologist noticed some blood gathering via the trans-esophageal echo-cardiogram (tee).Rescue efforts were implemented.During thoracotomy the surgeon discovered a small perforation in the cs region and was able to stitch/repair the injury.The surgeon electrophysiologist closed the patient and the procedure was abandoned.Patient remained stable throughout.Although it was reported that there were 4 leads to be removed, only the lv was removed; the other leads remained in the patient.There were no lld's present in any of the leads left in the patient.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
LLD
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8174237
Report Number1721279-2018-00174
Device Sequence Number2142423
Product Code DRB
UDI-Device Identifier00813132023065
UDI-Public00813132023065
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-067
Device Catalogue Number518-067
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age67 YR
Date Report Sent to FDA01/01/2005